Alert archive / Montana / Flash Flood Warnings in 2013

Flash Flood Warning 21, NWS Billings, MT

June 13, 2013Big Horn County, Rosebud County, Treasure County, Montana

NWS Billings, MT issued this flash flood warning at Jun 13, 2013, 11:25 PM MDT for Big Horn County, Rosebud County, Treasure County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2013, 11:25 PM MDT (05:25 UTC)
Expired
Jun 14, 2013, 2:15 AM MDT
In force
3 hr
Issued by
NWS Billings, MT
Area
Storm-based polygon
Flood severity
None

Counties Big Horn County, MT, Rosebud County, MT, Treasure County, MT

The radar

The Billings radar (KBLX), 147 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 5.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2013-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2013-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1608 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WGUS55 KBYZ 140525
FFWBYZ
MTC003-087-103-140815-
/O.NEW.KBYZ.FF.W.0021.130614T0525Z-130614T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
1125 PM MDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE CHALKY BURN SCAR IN NORTHEASTERN BIG HORN COUNTY IN SOUTH 
  CENTRAL MONTANA...SOUTHEASTERN ROSEBUD COUNTY IN SOUTHEAST 
  MONTANA...EXTREME SOUTHEASTERN TREASURE COUNTY IN SOUTHEAST 
  MONTANA...

* UNTIL 215 AM MDT

* AT 1120 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  TORRENTIAL RAINFALL MOVING INTO THE CHALKY BURN SCAR. 
  
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW 
MOVING THROUGH THE CHALKY BURN SCAR AND SURROUNDING AREAS. THE 
DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE 
MATERIALS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAME DEER AND STACEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS IN THE VICINITY OF THE CHALKY BURN SCAR SHOULD MOVE TO 
HIGHER GROUND OR A SAFE LOCATION IMMEDIATELY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN 
WATER BEGINS RISING. IN HILLY TERRAIN THERE ARE LOW WATER CROSSINGS 
WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN.  DO NOT ATTEMPT TO 
TRAVEL ACROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE.  IT TAKES ONLY 
A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4583 10650 4559 10653 4569 10704 4590 10702

$$

CHAMBERS
2 follow-up statements
244 
WGUS75 KBYZ 140613
FFSBYZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1213 AM MDT FRI JUN 14 2013

MTC003-087-103-140815-
/O.CON.KBYZ.FF.W.0021.000000T0000Z-130614T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BIG HORN MT-ROSEBUD MT-TREASURE MT-
1213 AM MDT FRI JUN 14 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM MDT FOR 
THE CHALKY BURN SCAR IN NORTHEASTERN BIG HORN...SOUTHEASTERN ROSEBUD 
AND EXTREME SOUTHEASTERN TREASURE COUNTIES...

AT 1210 AM MDT...DOPPLER RADAR CONTINUED TO INDICATED THUNDERSTORMS 
PRODUCING HEAVY RAIN IN AND NEAR THE WARNED AREA. UP TO ONE INCH OF 
RAIN HAS ALREADY FALLEN IN THE PAST HOUR. FLASH FLOODING IS LIKELY 
OCCURRING AT THIS TIME IN AND NEAR THE CHALKY BURN SCAR.

EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW 
MOVING THROUGH THE THROUGH THE BURN SCAR AND INTO SURROUNDING AREAS. 
THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER 
LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAME DEER AND STACEY. 

ADDITIONAL RAINFALL AMOUNTS OF UP TO HALF AN INCH ARE POSSIBLE IN 
THE WARNED AREA OVER THE NEXT FEW HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS IN THE VICINITY OF THE CHALKY BURN SCAR SHOULD MOVE TO 
HIGHER GROUND OR A SAFE LOCATION IMMEDIATELY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS.  DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT ATTEMPT TO 
TRAVEL ACROSS FLOODED ROADS. FIND AN ALTERNATE ROUTE.  IT TAKES ONLY 
A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4583 10650 4559 10653 4569 10704 4590 10702

$$

CHAMBERS
001 
WGUS75 KBYZ 140749
FFSBYZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
149 AM MDT FRI JUN 14 2013

MTC003-087-103-140757-
/O.CAN.KBYZ.FF.W.0021.000000T0000Z-130614T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BIG HORN MT-ROSEBUD MT-TREASURE MT-
149 AM MDT FRI JUN 14 2013

...THE FLASH FLOOD WARNING FOR NORTHEASTERN BIG HORN...SOUTHEASTERN
ROSEBUD AND EXTREME SOUTHEASTERN TREASURE COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT ACROSS THE CHALKY BURN SCAR.

LAT...LON 4583 10650 4559 10653 4569 10704 4590 10702

$$

CJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 8:44 PM MDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 13, 8:44 PM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
844 PM MDT THU JUN 13 2013

.UPDATE...
WE HAVE EXTENDED THE WATCH FOR THE CENTRAL ZONES UNTIL 11 PM TO
COVER SOME OF THE STRONGER TO SEVERE STORMS STILL PROPAGATING
EAST/NORTHEAST. WE STILL HAVE SOME STORMS WHICH WILL AFFECT OUR
WESTERN ZONES TONIGHT...BUT FEEL THE SEVERE THREAT HAS DIMINISHED
THERE SO WE DID SHAVE PARK...WHEATLAND...SWEET GRASS...CARBON AND
STILLWATER OUT OF THE WATCH. THOUGH ISOLATED MARGINALLY SEVERE
HAIL IS STILL POSSIBLE FOR A LITTLE WHILE LONGER NEAR THE
FOOTHILLS. PLENTY OF DYNAMICS AND FORCING YET OVERNIGHT AND WE
STILL WOULD NOT BE SURPRISED TO SEE SOME SORT OF COMPLEX OF
MODERATE RAIN FORM AND HEAD NORTHEAST BY MORNING. BT

&&

.SHORT TERM...VALID FOR FRI AND SAT...

OVERVIEW...SPLIT JETS IN FRONT OF AN APPROACHING UPPER TROUGH
FROM THE WEST WILL PROVIDE PLENTY OF UPPER SUPPORT/DYNAMICS THIS
AFTERNOON AND EVENING. A JUICY WARM SECTOR RESIDES OVER OUR
FORECAST AREA AHEAD OF THE TROUGH WITH VERTICAL WIND PROFILES
FAVORABLE FOR POOLING MOISTURE AND SUSTAINED UPDRAFTS. ISOLATED
SUPER-CELLS AND ALSO MULTI-CELL STRUCTURED STORMS ARE EXPECTED. WE
CANNOT RULE OUT THE THREAT OF AN ISOLATED TORNADO DUE TO LOW LEVEL
MOISTURE AND STRONG SHEAR AS STORMS MOVE ONTO THE PLAINS.

LATER THIS EVENING...STRONG MID LEVEL FRONT INVADES OUR AREA FROM
THE WEST. THIS WILL KICK OFF MORE OF A RAIN AND THUNDERSTORM
SCENARIO WITH LIGHTNING...AND WINDS SHIFTING STRONGLY TO THE NW.
THESE SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS THE
FORECAST AREA THROUGH THE NIGHT BEFORE LIFTING NORTHEAST OUT OF
THE AREA BY SUNRISE.

SOME INSTABILITY FROM THE UPPER TROUGH ALONG WITH ANOTHER JET MAX
ROUNDING THE TROUGH INTO SW MONTANA WILL INDUCE SOME RAIN AND
THUNDER ACTIVITY IN OUR WESTERN ZONES FRIDAY. TEMPERATURES WILL BE
COOLER OVER MOST SECTIONS FRIDAY. DRIER AIR AND STABLE CONDITIONS
WILL TAKE OVER SATURDAY UNDER A STRONG ZONAL FLOW ACROSS SOUTHERN
MONTANA AND NORTHERN WYOMING. DOWNSLOPE WILL HELP US WARM BACK TO
NEAR NORMAL FOR SATURDAY. BT

.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...

QUIET WEATHER WILL ROUND OUT THE END OF THE WEEKEND INTO EARLY
NEXT WEEK AS WEAK HIGH PRESSURE RIDGING CONTINUES TO BUILD ACROSS
THE FORECAST AREA. RISING HEIGHTS WILL RESULT IN WARMING
TEMPERATURES EACH DAY WITH THE WARMEST DAY OF THE PERIOD LOOKING
TO BE TUESDAY WITH READINGS IN THE LOWER TO MIDDLE 80S. A FEW WEAK
DISTURBANCES MAY UNDERCUT THE RIDGE SUNDAY INTO TUESDAY RESULTING
IN A SLIGHT SHOWER/THUNDERSTORM CHANCE ESPECIALLY OVER THE
MOUNTAINS AND ADJACENT FOOTHILLS. BY WEDNESDAY INTO
THURSDAY...MODELS BRING ANOTHER UPPER LOW ONTO THE PACIFIC
NORTHWEST COAST BRINGING AN UNSETTLED SOUTHWEST FLOW ALOFT TO THE
FORECAST AREA. SEVERAL DISTURBANCES WITHIN THIS FLOW WILL ALSO
MOVE ACROSS OUR FORECAST AREA BRINGING RETURNED THUNDERSTORM
CHANCES. HOOLEY
&&

.AVIATION...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AND
MAY MERGE INTO A LARGER COMPLEX OF RAIN LATE. HEAVY RAIN...LARGE
HAIL AND STRONG WIND GUSTS AROUND 50KTS ARE POSSIBLE WITH THE
THUNDERSTORMS. EXPECT MVFR TO LIFR CONDITIONS IN AND NEAR ANY
THUNDERSTORM. THE MOUNTAINS WILL BE OBSCURED AT TIMES THROUGH THIS
EVENING. BT

&&

.PRELIMINARY POINT TEMP/POPS...

    FRI     SAT     SUN     MON     TUE     WED     THU
-----------------------------------------------------------
BIL 051/068 047/077 051/079 052/080 055/085 052/077 052/071
    73/T    10/U    00/U    12/T    22/T    22/T    22/T
LVM 044/063 041/077 042/079 045/081 046/084 049/075 048/068
    54/T    10/U    01/U    12/T    22/T    22/T    22/T
HDN 051/070 046/078 049/080 051/080 056/088 052/081 053/073
    82/T    00/U    00/U    12/T    22/T    22/T    23/T
MLS 055/072 050/077 052/079 053/078 055/084 057/082 055/075
    73/T    00/U    01/U    12/T    22/T    22/T    22/T
4BQ 053/071 046/077 049/080 051/079 055/087 055/087 055/076
    41/B    00/U    11/U    12/T    22/T    21/U    12/T
BHK 055/070 047/074 049/075 050/075 054/080 058/079 053/074
    52/T    00/U    11/U    11/U    22/T    11/U    12/T
SHR 049/069 043/076 047/078 049/079 053/086 050/085 050/073
    31/B    00/U    01/U    12/T    22/T    22/T    23/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
      ZONES 29-31-34-36>38-42-57-58-64-65-67.
     SEVERE THUNDERSTORM WATCH 309 IN EFFECT UNTIL 11 PM MDT THIS
      EVENING FOR ZONES 29>32-35-36-38-42-57-58-63.
WY...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
      ZONE 99.
     SEVERE THUNDERSTORM WATCH 309 IN EFFECT UNTIL 11 PM MDT THIS
      EVENING FOR ZONES 98-99.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jun 13, 3:25 PM MDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
325 PM MDT THU JUN 13 2013

MTZ028>042-056>058-063>068-WYZ098-099-142130-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
325 PM MDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG WEATHER SYSTEM WILL GENERATE SCATTERED TO NUMEROUS
THUNDERSTORMS ACROSS MUCH OF SOUTHERN MONTANA AND NORTHERN WYOMING
THROUGH THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE WITH
LARGE HAIL AND DAMAGING WIND. EXPECT BRIEF HEAVY RAIN WHICH MAY
CAUSE TEMPORARY FLOODING OF STREETS AND UNDERPASSES. AREAS THAT
HAVE RECEIVED HEAVY RAIN IN THE PAST TWO DAYS ALONG WITH AREAS
BURNED BY 2012 WILDFIRES REMAIN UNDER A FLASH FLOOD WATCH THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 13, 9:41 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
941 PM MDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             11 SSE ROUNDUP          46.29N 108.48W
06/13/2013  E1.00 INCH       MUSSELSHELL        MT   TRAINED SPOTTER

&&

VICKIES
Special weather statement, Jun 13, 9:46 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
946 PM MDT THU JUN 13 2013

MTC037-065-095-111-140430-
STILLWATER MT-GOLDEN VALLEY MT-YELLOWSTONE MT-MUSSELSHELL MT-
946 PM MDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STILLWATER...EASTERN
GOLDEN VALLEY...NORTHWESTERN YELLOWSTONE AND CENTRAL MUSSELSHELL
COUNTIES UNTIL 1030 PM MDT...

AT 942 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTH OF
RYEGATE TO 19 MILES NORTH OF LAUREL...AND MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROUNDUP...LAVINA...BROADVIEW...MOLT...BELMONT...KLEIN AND COMANCHE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR NORTH CENTRAL WYOMING AND SOUTHEAST MONTANA.

LAT...LON 4675 10846 4635 10822 4584 10895 4673 10931
      4675 10927
TIME...MOT...LOC 0342Z 212DEG 41KT 4658 10918 4594 10889

LESTER
Local storm report, Jun 13, 9:56 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
956 PM MDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             11 SSE ROUNDUP          46.29N 108.48W
06/13/2013  E0.88 INCH       MUSSELSHELL        MT   TRAINED SPOTTER

&&

VICKIES
Local storm report, Jun 13, 10:01 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1001 PM MDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             1 E JOLIET              45.48N 108.97W
06/13/2013  E1.00 INCH       CARBON             MT   CO-OP OBSERVER

&&

VICKIES
Special weather statement, Jun 13, 10:08 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1008 PM MDT THU JUN 13 2013

MTC003-140445-
BIG HORN MT-
1008 PM MDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN COUNTY UNTIL
1045 PM MDT...

AT 1005 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR PRYOR...AND 10 MILES WEST OF FORT SMITH.
THE STORMS WERE MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARDIN...CROW AGENCY...PRYOR...LODGE GRASS...FORT SMITH...GARRYOWEN
AND ST. XAVIER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR NORTH CENTRAL WYOMING AND SOUTHERN MONTANA.

LAT...LON 4521 10813 4522 10811 4522 10817 4536 10869
      4547 10844 4546 10832 4549 10831 4549 10820
      4552 10819 4552 10808 4563 10806 4587 10749
      4519 10710 4517 10799
TIME...MOT...LOC 0405Z 238DEG 42KT 4533 10813

CJS
Special weather statement, Jun 13, 10:35 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1035 PM MDT THU JUN 13 2013

MTC003-111-140500-
BIG HORN MT-YELLOWSTONE MT-
1035 PM MDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BIG HORN AND EASTERN
YELLOWSTONE COUNTIES UNTIL 1100 PM MDT...

AT 1029 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF WORDEN TO 16 MILES WEST OF HARDIN...OR ALONG A LINE
EXTENDING FROM 33 MILES SOUTHEAST OF ROUNDUP TO 28 MILES EAST OF
BILLINGS...AND MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CUSTER...BALLANTINE...POMPEYS PILLAR...WORDEN AND CORINTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BILLINGS.

&&

 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR NORTH CENTRAL WYOMING AND SOUTHEAST MONTANA.

LAT...LON 4614 10746 4610 10747 4605 10752 4605 10743
      4596 10743 4595 10734 4563 10805 4607 10821
      4617 10748
TIME...MOT...LOC 0429Z 235DEG 44KT 4607 10810 4571 10796

CHAMBERS

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:13 PM MDTSevere Thunderstorm WarningBYZPark, Sweet Grass32 min
Jun 13, 6:14 PM MDTSpecial Weather StatementBYZCarbon46 min
Jun 13, 6:16 PM MDTSevere Thunderstorm WarningBYZGolden Valley, Musselshell, Stillwater, Yellowstone44 min
Jun 13, 6:29 PM MDTSpecial Weather StatementBYZBig Horn31 min
Jun 13, 6:33 PM MDTFlash Flood WarningBYZMusselshell5 hr
Jun 13, 6:39 PM MDTSevere Thunderstorm WarningBYZGolden Valley, Sweet Grass, Wheatland36 min
Jun 13, 6:46 PM MDTSpecial Weather StatementBYZ44 min
Jun 13, 6:55 PM MDTSevere Thunderstorm WarningBYZMusselshell, Yellowstone50 min
Jun 13, 6:58 PM MDTSpecial Weather StatementBYZBig Horn32 min
Jun 13, 6:59 PM MDTSpecial Weather StatementBYZStillwater31 min
Jun 13, 7:09 PM MDTFlash Flood WarningBYZMusselshell6 hr
Jun 13, 7:13 PM MDTSevere Thunderstorm WarningBYZGolden Valley, Stillwater, Wheatland47 min
Jun 13, 7:24 PM MDTSevere Thunderstorm WarningBYZStillwater, Sweet Grass51 min
Jun 13, 7:26 PM MDTSpecial Weather StatementBYZBig Horn34 min
Jun 13, 7:43 PM MDTSevere Thunderstorm WarningBYZMusselshell, Rosebud, Treasure, Yellowstone47 min
Jun 13, 7:50 PM MDTSevere Thunderstorm WarningBYZGolden Valley, Musselshell40 min
Jun 13, 7:52 PM MDTSevere Thunderstorm WarningBYZBig Horn53 min
Jun 13, 8:28 PM MDTSevere Thunderstorm WarningBYZMusselshell62 min
Jun 13, 8:29 PM MDTSevere Thunderstorm WarningBYZRosebud46 min
Jun 13, 8:33 PM MDTSpecial Weather StatementBYZStillwater42 min
Jun 13, 8:46 PM MDTSevere Thunderstorm WarningBYZCarbon, Stillwater59 min
Jun 13, 9:11 PM MDTSevere Thunderstorm WarningBYZRosebud34 min
Jun 13, 9:13 PM MDTSpecial Weather StatementBYZGolden Valley47 min
Jun 13, 9:25 PM MDTSpecial Weather StatementBYZCarbon50 min
Jun 13, 9:26 PM MDTSpecial Weather StatementBYZStillwater49 min
Jun 13, 9:27 PM MDTSpecial Weather StatementBYZCarbon48 min
Jun 13, 9:28 PM MDTSpecial Weather StatementBYZStillwater47 min
Jun 13, 9:33 PM MDTSevere Thunderstorm WarningBYZCarbon, Stillwater, Yellowstone57 min
Jun 13, 9:46 PM MDTSpecial Weather StatementBYZMusselshell44 min
Jun 13, 10:08 PM MDTSpecial Weather StatementBYZBig Horn37 min
Jun 13, 10:20 PM MDTFlash Flood WarningBYZYellowstone3 hr
Jun 13, 10:30 PM MDTSevere Thunderstorm WarningBYZMusselshell, Yellowstone30 min
Jun 13, 10:34 PM MDTSevere Thunderstorm WarningBYZBig Horn56 min
Jun 13, 10:35 PM MDTSpecial Weather StatementBYZYellowstone25 min
Jun 13, 10:53 PM MDTFlash Flood WarningBYZBig Horn3 hr
Jun 13, 10:53 PM MDTSevere Thunderstorm WarningBYZMusselshell, Rosebud, Treasure, Yellowstone37 min
Jun 13, 11:18 PM MDTSevere Thunderstorm WarningBYZBig Horn, Carbon27 min
Jun 13, 11:19 PM MDTSevere Thunderstorm WarningBYZBig Horn, Rosebud, Treasure56 min
Jun 13, 11:39 PM MDTSpecial Weather StatementBYZTreasure36 min
Jun 13, 11:56 PM MDTSevere Thunderstorm WarningBYZCuster, Rosebud64 min
Jun 14, 12:20 AM MDTSpecial Weather StatementBYZPowder River40 min
Jun 14, 12:50 AM MDTSpecial Weather StatementBYZCuster, Fallon55 min
Jun 14, 1:18 AM MDTSpecial Weather StatementBYZCuster42 min
Jun 14, 1:57 AM MDTSpecial Weather StatementBYZCuster48 min

Nearby

Flash Flood Warnings in Montana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.